Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Child has diarrhea, vomiting, fever, black tongue. What could be the cause?

Hello, My five year old daughter had had diarrhea , vomiting and fever starting yesterday. This morning she woke up with a black tongue . I thought she had the stomach flu , but now am worried with her black tongue. Can you please tell me what s causing this? I did not give her Pepto. I have given her Children s Tylenol and some Benedryl (for allergies). Thanks!
Asked On : Thu, 4 Apr 2013
Answers:  1 Views:  271
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi and welcome to HCM.

Thanks for posting your query here.

In some children the tongue appears to be coated white what we call it as thrush. But black or gray tongue seems to be any reaction to the medication which is given to the baby.

Please check the food baby is having without your knowledge. Sometimes it could be because of staining after having mulberries.

Benedryl is not recommended for children below 12 years of age. If at all used it should be with the doctors supervision.

So please enquire about her food and get an appoinment with paed.

Hope this is helpful to you.
Answered: Thu, 4 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor